Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Migraine. Taking medicines. Will it affect the baby since breast feeding?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
iam suffering from migraine, i used medicines three years back and after that never had any problem.Now again after my delivery of first child 6months back now i have severe headaches.Iam using the medicines for migraine.How this effects the child since im breastfeeding my baby..
Posted Mon, 16 Jul 2012 in Headache and Migraines
Answered by Dr. Pragnesh Vachharajani 14 minutes later

Thanks for posting your query.

First of all congratulations on birth of baby.

Please share the names of drugs that you are taking at present for treatment of migraine.

Please write again with the details so that I can answer your query properly.

Will be waiting for your reply.



Above answer was peer-reviewed by
Follow-up: Migraine. Taking medicines. Will it affect the baby since breast feeding? 15 minutes later
iam using vasograin twice a day, stugil and ciplar once a day,naprosyn twice a day.How these effects the baby since iam feeding her. How can i avoid the migraine effects since iam getting 2-3 times a week and the pain is very severe and not much relief with the medicines iam taking.
Answered by Dr. Pragnesh Vachharajani 11 hours later

Thanks for writing back.

1. Vasograin is not advisable in lactation.
2. Stugil:can be taken with proper medical advise.
3. Ciplar:can be taken with proper medical advise.
4. Naprosyn:can be taken with proper medical advise.

All of the above means you should not take vasograin.For other drugs your doctor will decide need for it.

For the problem of migraine you should consult a physician/neurophysician.Migraine needs proper treatment and regular follow up. Again the frequency of attack in your case is high.

In mean time you can take tablet paracetamol for relief of pain without having any problem. You can take up to 3 tablets in day of 500mg.

Normally a trigger factor in migraine is identified and by avoiding that trigger you can avoid attack of migraine. Please keep a diary so that you can identify that trigger.

I hope this helps.

Please feel free to write again if you have some more queries, in case you do not have more queries please accept the answer.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Migraine. Taking medicines. Will it affect the baby since breast feeding? 1 hour later

Thanks for the advice. There is no specific reason like food or light or sound for my migraine attacks. Due to my personal problems i tend to think a lot unable to avoid my thoughts from almost an 1 1/2 year do you think its the stress causing the migraine if so could you please advice what has to be done.
Answered by Dr. Pragnesh Vachharajani 1 hour later

Good to hear from you again.

Yes, stress can play a important role in frequency and severity of attack.

Stress is an integral part of everybody’s life today.

Please try following which should help in general.

1. Try relaxation techniques like yoga and meditation
2. Try to keep your self busy, read good books.
3. Avoid discussion with persons whom you are not comfortable with.
4. Develop good hobbies and find some time for your self.
5. Discuss with your partner about this and try to avoid minor aliments that disturb you.

I hope this helps and clarify your concern.

Wishing you him good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor